Alert archive / Nebraska / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 11, 2014, 7:21 PM CDT for Saunders County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 7:21 PM CDT (00:21 UTC)
- Expired
- May 11, 2014, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Saunders County, NE
The radar
The Omaha radar (KOAX), 14 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:19 PM CDT | FLASH FLOOD | Ithaca, NE | SEVERAL ROADWAYS IN THE VICINITY OF ITHICA ARE CLOSED DUE TO WATER FLOWING OVER THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2520 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 4.5
- Supercell composite
- 18.8
The text
As transmitted, in the capitals the NWS used until 2016.
071
WGUS53 KOAX 120021
FFWOAX
NEC155-120315-
/O.NEW.KOAX.FF.W.0002.140512T0021Z-140512T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
721 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 1015 PM CDT
* AT 719 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORM PRODUCING
HEAVY RAIN CONTINUED ACROSS EASTERN SAUNDERS COUNTY. UP TO TWO
INCHES OF RAIN HAS ALREADY FALLEN...AND WATER WAS BEGINNING TO
REACH ONTO THE SHOULDER OF HIGHWAY 92 EAST OF WAHOO. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY IF NOT IN PROGRESS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WAHOO...ASHLAND...YUTAN...CEDAR BLUFFS...MEAD...ITHACA...MEMPHIS...
LESHARA...COLON...MEMPHIS STATE RECREATION AREA AND TWO RIVERS
STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4103 9646 4105 9647 4105 9658 4143 9663
4141 9653 4136 9642 4132 9641 4129 9637
4125 9636 4123 9637 4120 9634 4115 9632
4102 9635
$$
CHERMOK1 follow-up statement
620
WGUS73 KOAX 120122
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
822 PM CDT SUN MAY 11 2014
NEC155-120315-
/O.CON.KOAX.FF.W.0002.000000T0000Z-140512T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUNDERS NE-
822 PM CDT SUN MAY 11 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
EASTERN SAUNDERS COUNTY...
AT 821 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING AROUND
ITHACA. SEVERAL COUNTY ROADS ARE UNDERWATER IN THE AREA. STAY OFF OF
GRAVEL ROADS UNTIL THE WATER SUBSIDES. UP TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WAHOO...ASHLAND...YUTAN...CEDAR BLUFFS...MEAD...ITHACA...MEMPHIS...
LESHARA...COLON...MEMPHIS STATE RECREATION AREA AND TWO RIVERS STATE
RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4103 9646 4105 9647 4105 9658 4143 9663
4141 9653 4136 9642 4132 9641 4129 9637
4125 9636 4123 9637 4120 9634 4115 9632
4102 9635
$$
PEARSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 11, 6:55 PM CDT, 26 minutes earlier.
Area forecast discussion, May 11, 6:55 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
655 PM CDT SUN MAY 11 2014
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014
OBVIOUS NEAR TERM CONCERN IS POTENTIAL SVR WX OUTBREAK THIS AFTN AND
EVENING. CURRENTLY...REGIONAL OBS WERE CLEARLY SHOWING A VERY
INTENSE...NEARLY STAGNANT..BAROCLINIC ZONE PARALLEL TO AN INVERTED
TROF EXTENDING ROUGHLY FROM ERN IA TO WRN KS. ENVIRONMENT JUST SOUTH
OF THE BNDRY CONTINUING TO DESTABILIZED IN RESPONSE TO DAYTIME HEATING
ALONG WITH STOUT LLVL MOISTURE TRANSPORT UNDERWAY...PWS VALUES AROUND
1.5" SO FAR....PUSHING SBCAPE TO 4000J/KG. WITH QUITE INTENSE EFF
SRH IN PLACE AS WELL...ELEMENTS OVERLAPPING FOR POSSIBLE TORNADIC
SUPERCELL DEVELOPMENT APPEAR TO FOCUSED VERY CLOSE TO THE SRN CWA.
JUST A MATTER OF TIME NOW FOR CONVECTION TO FIRE FROM ABOUT CNTRL KS
TO NERN NEB ALONG SFC BNDRY. RAP13 ADVERTISING 0-1KM EFF SRH/MEAN
LYR LCL/EXTREME INSTABILITY WILL REMAIN FAVORABLE FOR TOR
DEVELOPMENT THRU AT LEAST EARLY THIS EVENING. ALSO...GIVEN HIGH
ENVIRONMENTAL MOISTURE CONTENT/PCPN EFFICIENCY...IT IS QUITE
PROBABLE OCCASIONAL PDS OF HVY RAIN SHOWERS WILL RESULT IN AREAS OF
FLASH FLOODING THRU TONIGHT. THUS IN ADDITION TO TOR WATCH...HAVE
OPTED TO ISSUE FLASH FLOOD WATCH OVER MOST OF THE CWA AS WELL. PCPN
ACTIVITY SHOULD GRADUALLY COME TO AN END THEN BY EARLY MON EVENING.
DRY AND COOL THEN TUESDAY AND WEDNESDAY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014
GOING FCST IN PRETTY GOOD SHAPE. ONLY SIGNIFICANT CHANGE MADE WAS
REMOVING POPS ON THURSDAY AS MODELS ARE IN AGREEMENT FOCUS FOR PCPN
DEVELOPMENT WILL BE WELL WEST OF THE CWA. OTHERWISE...COOL AIR
MASS/BELOW NORM TEMPS SHOULD PREVAIL THRU THE EXTENDED PDS WITH
LARGE/DEEP UPPER TROF PRETTY MUCH THE DOMINATE FEATURE OVER THE
CONUS.
&&
.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 644 PM CDT SUN MAY 11 2014
LINE OF STRONG/SEVERE TSRA CURRENTLY PUSHING EWD THRU ERN NEB
ALONG A SLOW MOVING COLD FRONT. EXPECT THREAT FOR STRONG/SVR TSRA
TO CONTINUE THRU REST OF THIS EVENING. AFTER MIDNIGHT...HAVE
MVFR/IFR CONDITIONS WITH TEMPO GROUPS FOR TSRA. BY 12Z MON...IFR
CONDITIONS ALONG WITH SHRA ACTIVITY SHOULD PREVAIL UNTIL LATE
MORNING. EXPECT MVFR CONDITIONS PREVAILING THEN THRU MON AFTN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ015-032>034-
042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEEHazardous weather outlook, May 11, 4:29 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 429 PM CDT SUN MAY 11 2014 IAZ043-055-056-069-079-080-090-091-NEZ015-018-030>034-042>045- 050>053-065>068-078-088>093-121130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 429 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS ALONG WITH AREAS OF FLASH FLOODING ARE LIKELY THIS EVENING. SEVERE STORM ARE LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. WITH STOUT ENVIRONMENTAL SHEAR IN PLACE...SOME STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...ALONG WITH VERY LARGE HAIL AND DAMAGING WINDS. ALSO...GIVEN THE HIGH ENVIRONMENTAL MOISTURE CONTENT OVER THE REGION...IT IS QUITE PROBABLE OCCASIONAL PERIODS OF HEAVY RAIN SHOWERS WILL RESULT IN AREAS OF FLASH FLOODING INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY EVENING. VOLUNTEER SPOTTERS ACROSS SOUTHEAST NEBRASKA AND WESTERN IOWA SHOULD BE READY FOR IMMEDIATE DEPLOYMENT. ALSO...ANY REPORTS OF FLASH FLOODING WOULD BE APPRECIATED. NEZ011-012-016-017-121130- KNOX-CEDAR-ANTELOPE-PIERCE- 429 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT...BUT THE MAIN THREAT OF SEVERE STORMS IS FARTHER TO THE SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY.
In the hours before
Local storm report, May 11, 6:28 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
628 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TORNADO 1 W DAVEY 40.98N 96.69W
05/11/2014 LANCASTER NE LAW ENFORCEMENT
&&
RCHERMOKLocal storm report, May 11, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
651 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HEAVY RAIN BRUNO 41.28N 96.96W
05/11/2014 M3.20 INCH BUTLER NE TRAINED SPOTTER
STORM TOTAL THUS FAR...INCLUDES RAIN EARLIER IN THE DAY.
&&
RCHERMOKLocal storm report, May 11, 6:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
657 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 2 W RAYMOND 40.96N 96.82W
05/11/2014 LANCASTER NE AMATEUR RADIO
OUTBUILDINGS DAMAGED...TREES DOWN FROM POSSIBLE TORNADO.
TIME ESTIMATED BY RADAR.
&&
RCHERMOKLocal storm report, May 11, 6:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
658 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND GST 1 E MEMPHIS 41.23N 96.47W
05/11/2014 E65 MPH SAUNDERS NE EMERGENCY MNGR
ESTIMATED 60 TO 70 MPH AND ZERO VISIBILITY IN HEAVY RAIN.
&&
RCHERMOKLocal storm report, May 11, 7:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 1 E LINCOLN 40.82N 96.67W
05/11/2014 M75 MPH LANCASTER NE TRAINED SPOTTER
WIND GUST MEASURED AT 75 MPH BY SPOTTER 1.5 MILES EAST OF
THE LINCOLN AIRPORT. TREES BLOWN OVER.
&&
MEYERLocal storm report, May 11, 7:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
718 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HEAVY RAIN 5 E WAHOO 41.22N 96.52W
05/11/2014 E0.00 INCH SAUNDERS NE NWS EMPLOYEE
RUNOFF WATER STARTING TO OVERTOP HIGHWAY 92.
&&
MEYERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:00 PM CDT | Tornado Warning | OAX | Douglas, Sarpy, Saunders | 30 min |
| May 11, 7:05 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 40 min |
| May 11, 7:17 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 43 min |
| May 11, 7:26 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Saline | 34 min |
| May 11, 7:35 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 3 hr |
| May 11, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 31 min |
| May 11, 7:58 PM CDT | River Flood Warning | OAX | Seward | 60 hr |
| May 11, 7:58 PM CDT | River Flood Warning | OAX | Saline | 4 days |
| May 11, 8:03 PM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| May 11, 8:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Lancaster, Saline, Seward | 33 min |
| May 11, 8:15 PM CDT | River Flood Warning | OAX | Saunders | 35 hr |
| May 11, 8:15 PM CDT | River Flood Advisory | OAX | Saunders | 25 hr |
| May 11, 8:18 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 42 min |
| May 11, 8:44 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe | 31 min |
| May 11, 9:04 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 26 min |
| May 11, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 32 min |
| May 11, 9:22 PM CDT | Areal Flood Warning | OAX | Lancaster | 12 hr |
| May 11, 9:55 PM CDT | Special Weather Statement | OAX | Otoe | 35 min |
| May 11, 11:22 PM CDT | Areal Flood Warning | OAX | Saunders | 24 hr |
| May 12, 8:15 AM CDT | Areal Flood Warning | OAX | Cass, Saunders | 12 hr |
| May 12, 11:24 AM CDT | River Flood Warning | OAX | Seward | 20 hr |
Nearby
Flash Flood Warnings in Nebraska, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.